Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Approximate fibrations with nonfinite fibers
HTML articles powered by AMS MathViewer

by Steve Ferry PDF
Proc. Amer. Math. Soc. 64 (1977), 335-345 Request permission


It is shown that every ANR fibration over ${S^1}$ with finitely dominated fiber is homotopy equivalent to an approximate fibration with compact ANR total space. This yields examples of approximate fibrations with arbitrary compact pointed FANR fibers.
  • R. D. Anderson and T. A. Chapman, Extending homeomorphisms to Hilbert cube manifolds, Pacific J. Math. 38 (1971), 281–293. MR 319204
  • K. Borsuk, Theory of shape, Lecture Notes Series, No. 28, Aarhus Universitet, Matematisk Institut, Aarhus, 1971. MR 0293602
  • T. A. Chapman, Lectures on Hilbert cube manifolds, Regional Conference Series in Mathematics, No. 28, American Mathematical Society, Providence, R.I., 1976. Expository lectures from the CBMS Regional Conference held at Guilford College, October 11-15, 1975. MR 0423357
  • T. A. Chapman and S. Ferry, Obstruction to finiteness in the proper category (preprint). —, Hurewicz fiberings with ANR fibers, Topology (to appear).
  • Marshall M. Cohen, A course in simple-homotopy theory, Graduate Texts in Mathematics, Vol. 10, Springer-Verlag, New York-Berlin, 1973. MR 0362320
  • D. S. Coram and P. F. Duvall, Approximate fibrations (preprint). —, Approximate fibrations and a movability condition for maps (preprint).
  • David A. Edwards and Ross Geoghegan, Shapes of complexes, ends of manifolds, homotopy limits and the Wall obstruction, Ann. of Math. (2) 101 (1975), 521–535. MR 375330, DOI 10.2307/1970939
  • F. Thomas Farrell, The obstruction to fibering a manifold over a circle, Actes du Congrès International des Mathématiciens (Nice, 1970) Gauthier-Villars, Paris, 1971, pp. 69–72. MR 0423376
  • R. E. Goad, Local homotopy properties of maps and approximation by fiber bundle projection, Thesis, Univ. of Georgia, 1976.
  • L. S. Husch, Approximating approximate fibrations by fibrations, Canadian J. Math. 29 (1977), no. 5, 897–913. MR 500990, DOI 10.4153/CJM-1977-091-2
  • R. C. Lacher, Cell-like mappings. I, Pacific J. Math. 30 (1969), 717–731. MR 251714
  • L. Mand, A generalization of cell-like mappings, Thesis, Univ. of Kentucky, 1975.
  • L. Siebenmann, L. Guillou, and H. Hähl, Les voisinages ouverts réguliers: critères homotopiques d’existence, Ann. Sci. École Norm. Sup. (4) 7 (1974), 431–461 (1975) (French). MR 362324
  • J. E. West, Mapping Hilbert cube manifolds to ANR’s, Ann. of Math. (to appear).
  • James E. West, Mapping cylinders of Hilbert cube factors, General Topology and Appl. 1 (1971), no. 2, 111–125. MR 288788
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F65
  • Retrieve articles in all journals with MSC: 55F65
Additional Information
  • © Copyright 1977 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 64 (1977), 335-345
  • MSC: Primary 55F65
  • DOI:
  • MathSciNet review: 0461505